Alert archive / Massachusetts / Small Craft Advisories in 2022
Small Craft Advisory 49, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Apr 15, 2022, 3:30 AM EDT. It took effect at Apr 15, 2022, 5:00 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2022, 3:30 AM EDT (07:30 UTC)
- In effect from
- Apr 15, 2022, 5:00 PM EDT
- Expired
- Apr 16, 2022, 8:00 PM EDT
- In force
- 27 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
591 WHUS71 KBOX 150730 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 330 AM EDT Fri Apr 15 2022 ANZ254>256-152030- /O.CAN.KBOX.SC.Y.0048.000000T0000Z-220415T1800Z/ /O.NEW.KBOX.SC.Y.0049.220416T0300Z-220416T2300Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 330 AM EDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 11 PM this evening to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-152030- /O.CAN.KBOX.SC.Y.0048.000000T0000Z-220415T1000Z/ /O.NEW.KBOX.SC.Y.0049.220416T0300Z-220416T2300Z/ Rhode Island Sound-Block Island Sound- 330 AM EDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From 11 PM this evening to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>234-152030- /O.NEW.KBOX.SC.Y.0049.220416T0300Z-220416T2300Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 330 AM EDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 4 feet expected. * WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...From 11 PM this evening to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-152030- /O.NEW.KBOX.SC.Y.0049.220416T0300Z-220416T2300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 330 AM EDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EDT SATURDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...From 11 PM this evening to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-152030- /O.NEW.KBOX.SC.Y.0049.220416T0300Z-220416T2300Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 330 AM EDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 4 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 11 PM this evening to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-236-152030- /O.NEW.KBOX.SC.Y.0049.220416T1000Z-220416T2300Z/ Boston Harbor-Narragansett Bay- 330 AM EDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 7 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas around 2 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From 6 AM to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
447 WHUS71 KBOX 151942 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 342 PM EDT Fri Apr 15 2022 ANZ254>256-160845- /O.EXT.KBOX.SC.Y.0049.220415T2100Z-220417T0000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 342 PM EDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>235-237-160845- /O.EXT.KBOX.SC.Y.0049.220415T2100Z-220417T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 342 PM EDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Block Island Sound and Rhode Island Sound. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-160845- /O.EXT.KBOX.SC.Y.0049.220415T2100Z-220417T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 342 PM EDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-160845- /O.EXT.KBOX.SC.Y.0049.220415T2100Z-220417T0000Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 342 PM EDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-236-160845- /O.EXT.KBOX.SC.Y.0049.220415T2100Z-220417T0000Z/ Boston Harbor-Narragansett Bay- 342 PM EDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 30 kt and seas 2 to 4 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
872 WHUS71 KBOX 160800 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 400 AM EDT Sat Apr 16 2022 ANZ254>256-162100- /O.CON.KBOX.SC.Y.0049.000000T0000Z-220417T0000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 400 AM EDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>235-237-162100- /O.CON.KBOX.SC.Y.0049.000000T0000Z-220417T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 400 AM EDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Block Island Sound and Rhode Island Sound. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-162100- /O.CON.KBOX.SC.Y.0049.000000T0000Z-220417T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 400 AM EDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-162100- /O.CON.KBOX.SC.Y.0049.000000T0000Z-220417T0000Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 400 AM EDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-236-162100- /O.CON.KBOX.SC.Y.0049.000000T0000Z-220417T0000Z/ Boston Harbor-Narragansett Bay- 400 AM EDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 30 kt and seas 2 to 4 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
249 WHUS71 KBOX 161933 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 333 PM EDT Sat Apr 16 2022 ANZ230-231-236-251-162045- /O.CAN.KBOX.SC.Y.0049.000000T0000Z-220417T0000Z/ Boston Harbor-Cape Cod Bay-Narragansett Bay- Massachusetts Bay and Ipswich Bay- 333 PM EDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have subsided below small craft advisory levels. $$ ANZ254>256-170000- /O.CON.KBOX.SC.Y.0049.000000T0000Z-220417T0000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 333 PM EDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>235-237-170000- /O.CON.KBOX.SC.Y.0049.000000T0000Z-220417T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 333 PM EDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Block Island Sound and Rhode Island Sound. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-170000- /O.CON.KBOX.SC.Y.0049.000000T0000Z-220417T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 333 PM EDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 2:10 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 15, 2:10 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
210 AM EDT Fri Apr 15 2022
.SYNOPSIS...
After predawn scattered showers, drier weather returns Friday
behind a departing cool front, with very pleasant temperatures
and lots of sunshine. Another cold front brings more showers
late Saturday into Saturday night, then cooler and drier weather
follows Sunday. Rain returns Monday night into Tuesday with
potentially even some wet snow across parts of the interior high
terrain of Massachusetts.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
2 AM Update...
Friday...
* Very pleasant spring-like conditions today
Predawn clouds and scattered showers will quickly move offshore
and give way to abundant sunshine in the post frontal airmass.
A short wave trough moves across the region around 18z, but
column is very dry, thus not expecting much if any clouds or
sensible weather. Only impacts will be for winds to pick up as
colder air aloft steepens lapse rates and promotes deep blyr
mixing. NW winds 15-25 mph late morning will shift to the SW in
the afternoon. +3C at 850 mb combined with mixing beyond this
level along with some downslope component, will support highs
65-70. South coast will experience high temps around 18z/2pm,
then cooler as winds shift to the SW (trajectory off the chilly
ocean). Overall, a really nice day with plenty of sunshine and
temperatures about 10 degs warmer than normal.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM SATURDAY/...
2 AM Update...
* Mild weather continues tonight and Saturday
Tonight...
A mild night as a stout 40-50 kt low level southwest jet provides
noticeable WAA with 925 mb temps climbing to about +12C by 12z Sat.
This WAA yields an increase in mid and high clouds overnight. This
increase in cloud cover, combined with a SW gradient precluding most
areas from decoupling, including low level WAA will yield a mild
night with lows in the mid to upper 40s, near 50 in the urban areas.
Normal low temp for mid April, 35-40.
Saturday...
Given WAA pattern ahead of approaching short wave, lots of clouds to
begin the day but dry weather prevails. Could even see some dim
sunshine across eastern CT/RI and southeast MA. Low level jet moves
offshore, so not as breezy as Fri, although remaining breeze Cape
Cod and the Islands. Despite the lack of sunshine, warm start to the
day combined with low level WAA ahead of approaching front, temps
will warm into the 60s, cooler south coast given SSW winds off the
chilly ocean. Some uncertainty on timing of showers associated with
approaching short wave and cold front. Many members of the 00z
HREF, 12z GEFS and ECENS suggest mid level trough may have
enough amplitude to delay showers until very late in the day or
Sat evening, especially across RI and southeast MA. Hence much
of the daylight hours of Sat may remain dry across RI and
eastern MA, with showers more likely late in the day across
western MA.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights...
* Saturday looks to be the pick of the weekend with highs in
the 60s. Turning colder with showers around late Sat into Sun.
* Seasonably mild with sunshine on Monday.
* A strong spring coastal storm brings the potential for minor snow
accumulations possible across the Berkshire east slopes and
northern Worcester Hills and a nasty cold rain elsewhere late
Monday into Tuesday.
* Drier weather returns mid week.
Details...
Saturday into Sunday...
Closed upper low centered just south of Hudson Bay becomes elongated
and turns positively tilted on Saturday. This means southern New
England is in a brief H5 ridge on Saturday. With deep mixing up to
850mb, strong southwest flow and 925mb temps +9 to +11C, expect
temps to overperform on Saturday with highs well into the 60s
despite clouds around. Exceptions are across the interior high
terrain across the East Slopes of the Berkshires where highs top out
in the 50s.
A surface cold front will be approaching southern New England Sat
afternoon along with an area of anafrontal precipitation. It appears
that most of the precipitation will hold off until the evening into
overnight hours. It will be a pretty decent shot of cold air with
925mb temps falling to -1 to -3C by Sun morning. With 925mb heights
approximately around 2000 to 2500 ft, snow might mix in and result
in light coating on grassy surfaces above 2000 ft, i.e. the highest
elevation of the East Slopes and northern Worcester Hills Saturday
evening into overnight. Mid-level drier air pushes in for the latter
half of the night, ending the precipitation.
Sunday will be about 10 degrees cooler than Saturday. As the
aforementioned H5 closed low digs south and associated trough
acquires a neutral tilt, cold advection will be reinforced. With a -
30C cold pool moving overhead and decent mid-level lapse rates of 6
to 6.5C/km, there will be some instability showers around, albeit
not a washout.
Monday into Tuesday...
Monday looks to be a decent day with plentiful sunshine as brief
ridging and weak surface high pressure builds in. There is likely to
be localized sea breezes due to the boundary layer winds being not
all that strong. Highs generally top out in the 50s.
Then the attention turns to a potentially strong coastal storm by
late Monday into Tuesday time frame. Depending on the storm track,
it is entirely possible that the interior higher elevation could see
minor snow accumulations with a cold rain elsewhere. From an
ensemble forecasting standpoint, the 12z EC and Canadian ensembles
have around 20 to 40 percent probability of 24 hour snowfall
exceeding an inch mainly above 1000 ft while the GFS ensemble
reflects a milder solution with an inland track. In a nutshell,
still too early to get overly excited regarding the snow potential
given the uncertainty and model differences.
Nonetheless, here is a reminder that it is not all that unusual to
snow in southern New England in the month of April. Average monthly
snowfall in April for our four climate sites are as follow: BOS
1.6", ORH 1.9", BDL 1.1" and PVD 0.6". With the Worcester site being
at 1000 ft elevation, not out of the question the ORH (53.6 inches)
could still surpass BOS (54.0 inches) seasonal snowfall total.
And with high astro tides, could see pockets of minor coastal
flooding early next week if the coastal storm materializes.
Still plenty of time to monitor the forecast.
Wednesday into Thursday...
Drier weather likely then returns during the late Wednesday to
Thursday timeframe as a ridge of high pressure builds into the
Eastern US.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
06z TAF Update...high confidence on trends, lower on exact
timing.
Thru 12z...
MVFR/IFR across RI and eastern MA at 06z, slowly improve to VFR
by 09z, by 12z across Cape Cod and Nantucket. Scattered showers
will also impact this area. Farther west across CT into
western-central MA, VFR and dry weather prevails. NW winds 5-15
kt.
After 12z...
VFR, dry runways and NW winds increasing to 15-25 kt late
morning, then becoming SW in the mid to late afternoon.
Friday night...
VFR with SW winds 5-15 kt.
Saturday...
VFR and dry, but trending toward MVFR late in the day across
western MA along with increasing shower threat, however likely
remaining dry across the remainder of MA, RI and CT. SW winds
15-25 kt, strongest winds southeast MA.
KBOS TAF...High confidence in TAF.
KBDL TAF...High confidence in TAF.
Outlook /Saturday Night through Tuesday/...
Friday Night: VFR. Breezy.
Saturday through Saturday Night: Mainly VFR, with areas MVFR
possible. Breezy. Chance RA.
Sunday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance RA.
Sunday Night: VFR. Breezy.
Monday: Mainly VFR, with local MVFR possible. Slight chance RA.
Monday Night: Mainly MVFR, with local IFR possible. Breezy.
Chance RA.
Tuesday: Mainly MVFR, with local VFR possible. Breezy. RA
likely.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
2 AM update...
Friday...
NW winds increasing to 15-20 kt late this morning, then trending
SW mid to late afternoon. Strongest wind near shore. Any predawn
scattered showers move offshore shortly after sunrise. Choppy
seas as NW wind waves oppose SE swells.
Friday night...
Dry weather and good vsby, however SW winds increase to 15-25
kt, along with building seas across RI and southern MA waters.
Saturday...
SW winds remain busy, 15-25 kt in the morning, 15-20 kt in the
afternoon. Rough seas across the RI and southern MA waters. Dry
weather and good vsby prevail.
Outlook /Saturday Night through Tuesday/...
Saturday Night: Winds less than 25 kt. Seas up to 5 ft. Chance
of rain.
Sunday through Sunday Night: Winds less than 25 kt. Seas up to
5 ft.
Monday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain.
Monday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Local rough seas. Rain likely.
Tuesday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Rough seas up to 9 ft. Rain likely.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 2 PM EDT this afternoon for
ANZ254>256.
Small Craft Advisory until 6 AM EDT early this morning for
ANZ235-237.
&&
SYNOPSIS...Nocera
NEAR TERM...Nocera
SHORT TERM...Nocera
LONG TERM...Chai
AVIATION...Nocera/Chai
MARINE...Nocera/ChaiHazardous weather outlook, Apr 14, 4:15 PM EDT, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 415 PM EDT Thu Apr 14 2022 CTZ004-MAZ004>007-012>024-026-RIZ001>008-152015- Windham CT-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 415 PM EDT Thu Apr 14 2022 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-152015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 415 PM EDT Thu Apr 14 2022 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002-003-MAZ002-003-008>011-152015- Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA- 415 PM EDT Thu Apr 14 2022 This Hazardous Weather Outlook is for northern Connecticut and western Massachusetts. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
Nearby
Small Craft Advisories in Massachusetts, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.